Alert archive / New Mexico / Wind Advisories in 2007

Wind Advisory 12, NWS El Paso, TX

November 30, 2007

NWS El Paso, TX issued this wind advisory at Nov 30, 2007, 12:32 PM MST. It took effect at Dec 1, 2007, 5:00 AM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2007, 12:32 PM MST (19:32 UTC)
In effect from
Dec 1, 2007, 5:00 AM MST
Expired
Dec 1, 2007, 8:00 PM MST
In force
15 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 301932
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1232 PM MST FRI NOV 30 2007

...STRONG WINDS EXPECTED ACROSS THE SACRAMENTO MOUNTAINS OF
SOUTHERN NEW MEXICO...

.A STRONG UPPER LEVEL TROUGH PUSHING THROUGH THE SOUTHWESTERN
STATES WILL BRING STRONG WINDS TO THE BORDERLAND BEGINNING EARLY
TOMORROW MORNING. STRONG GUSTY WINDS WILL LAST THROUGH THE DAY ON
SATURDAY AND INTO SATURDAY EVENING BEFORE BEGINNING TO SUBSIDE AS
THE TROUGH BEGINS TO MOVE INTO THE PLAINS STATES.

NMZ025-010500-
/O.NEW.KEPZ.WI.Y.0012.071201T1200Z-071202T0300Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
1232 PM MST FRI NOV 30 2007

...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 PM MST
SATURDAY.

A STRONG UPPER LEVEL TROUGH SET TO MOVE INTO THE SOUTHWEST
OVERNIGHT TONIGHT WILL HELP TO ESTABLISH A STRONG SURFACE LOW
PRESSURE SYSTEM OVER THE FOUR CORNERS. THESE TWO FEATURES WILL
WORK TOGETHER TO INCREASE WINDS OVERNIGHT TONIGHT WITH STRONG
WINDS LIKELY ACROSS THE SACRAMENTO MOUNTAINS BY EARLY SATURDAY
MORNING. SUSTAINED WINDS OF 30 TO 35 MPH AND GUSTS TO AROUND 45
MPH ARE LIKELY...WITH EVEN HIGHER GUSTS POSSIBLE ON EAST-FACING
SLOPES. STRONG WINDS WILL REMAIN LIKELY THROUGH SATURDAY EVENING
WHEN THE STORM SYSTEM BEGINS TO PULL OFF TO THE EAST.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
PIEPER
1 follow-up statement
000 
WWUS74 KEPZ 010540
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1040 PM MST FRI NOV 30 2007

...STRONG WINDS EXPECTED ACROSS THE SACRAMENTO MOUNTAINS OF
SOUTHERN NEW MEXICO...

.A STRONG UPPER LEVEL TROUGH PUSHING THROUGH THE SOUTHWESTERN
STATES WILL BRING STRONG WINDS TO THE BORDERLAND BEGINNING EARLY
SATURDAY MORNING. STRONG GUSTY WINDS WILL LAST THROUGH THE DAY ON
SATURDAY AND INTO SATURDAY EVENING BEFORE BEGINNING TO SUBSIDE AS
THE TROUGH BEGINS TO MOVE INTO THE PLAINS STATES.

NMZ025-011500-
/O.CON.KEPZ.WI.Y.0012.071201T1200Z-071202T0300Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
1040 PM MST FRI NOV 30 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM MST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM MST SATURDAY.

A STRONG UPPER LEVEL TROUGH MOVING INTO THE SOUTHWEST TONIGHT WILL
HELP TO ESTABLISH A STRONG SURFACE LOW PRESSURE SYSTEM OVER THE
FOUR CORNERS. THESE TWO FEATURES WILL WORK TOGETHER TO INCREASE
WINDS OVERNIGHT WITH STRONG WINDS LIKELY ACROSS THE SACRAMENTO
MOUNTAINS BY EARLY SATURDAY MORNING. SUSTAINED WINDS OF 30 TO 35
MPH AND GUSTS TO AROUND 45 MPH ARE LIKELY...WITH EVEN HIGHER GUSTS
POSSIBLE ON EAST FACING SLOPES. STRONG WINDS WILL REMAIN LIKELY
THROUGH SATURDAY EVENING WHEN THE STORM SYSTEM BEGINS TO PULL OFF
TO THE EAST.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Nov 30, 3:41 AM MST, 8 hours 51 minutes earlier.

Area forecast discussion, Nov 30, 3:41 AM MST, 8 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
341 AM MST FRI NOV 30 2007

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE SLOWLY INTO THE SOUTHWESTERN UNITED
STATES FRIDAY AND SATURDAY WITH SOUTHERLY WINDS AHEAD OF THIS STORM
TRANSPORTING VERY MOIST AIR INTO SOUTHERN NEW MEXICO AND WESTERN
TEXAS. AS A RESULT RAIN SHOWERS ARE FORECASTED ACROSS THE BORDERLAND
TONIGHT THROUGH  SATURDAY WITH HEAVY RAINS FALLING OVER A FEW
LOCATIONS. WESTERLY WINDS WILL BRING MILD DRIER WEATHER TO THE
REGION NEXT WEEK.

&&

.DISCUSSION...
LEAD SURGE OF MOISTURE AND ASSOCD SHORTWAVE ABOUT THROUGH AREA NOW.
WAS ONLY ABLE TO GENERATE SOME LIGHT RAIN WITH LITTLE OR NO
MEASURABLE. UPPER LOW WEST OF THE BAJA NOW AT FARTHEST WESTERN
EXTENT AND SHOULD BEGIN TO SLOWLY MOVE EAST/NORTHEAST...UP TO
SOUTHERN CALIFORNIA/BAJA PEN BY THIS EVENING AND OPENING UP INTO
TROUGH. MASSIVE AMOUNT OF TROPICAL MOISTURE AHEAD OF THIS SYSTEM AND
SHOULD MOVE UP INTO THE CWA BY LATE MORNING AND EARLY AFTERNOON.
MODELS QUITE SIMILAR NOW WITH THIS FEATURE...WITH HEAVIEST RAIN
LIKELY FROM THIS AFTERNOON INTO EARLY SATURDAY MORNING. GOOD PVA AND
UPWARD MOTIONS BY THIS AFTERNOON SO LOOKING FOR SOME MODERATE TO
EVEN HEAVY RAINS TONIGHT. PWS SHOULD MAX OUT AROUND 1.1 INCHES
WHICH IS VERY RARE FOR THIS TIME OF THE YEAR. FLASH FLOOD POTENTIAL
STILL LOOKS GOOD FOR MOUNTAIN ZONES...THOUGH QUICK LOOK AT SNOTEL
DATA LEADS ME TO BELIEVE SNOW MELT PROBLEMS AT A MINIMUM. DONT
THINK RAIN INTENSITY WILL BE ENOUGH OVER LOWLANDS FOR FLOOD
POTENTIAL. COULD SEE 1-2 INCHES BUT OVER 12 HOURS OR LONGER.
SNOWFALL SHOULD NOT BE A CONCERN AS SNOW LEVELS SHOULD STAY ABOVE
10000 FEET.

TROPICAL PLUME MOVING EAST OF AREA PROBABLY NO LATER THAN NOON ON
SATURDAY. THIS WILL TURN OUR AIRMASS REGIME FROM TROPICAL TO
CONTINENTAL AS SECOND SHORT WAVE SWOOPS IN FROM THE WEST COAST RIGHT
BEHIND THE EXITING TROPICAL SYSTEM. TROUGH REACHES THE CWA SATURDAY
NIGHT AND SHOULD EXIT EAST OF THE AREA BY SUNDAY MORNING. PRECIP
SHOULD BECOME MORE SHOWERY AND SPOTTY. SNOW LEVELS WILL FALL TO AS
LOW AS 7000 FEET BY LATE SATURDAY NIGHT BUT BY THEN MOST PRECIP WILL
BE DONE. COULD STILL SEE A COUPLE INCHES FOR THE SACS. ONE MORE
CONCERN FOR SATURDAY. AIRMASS BECOMES A BIT MORE UNSTABLE AND WITH
GOOD DRY SLOT COMING IN COULD SEE A FEW STRONG THUNDERSTORMS NEAR
DRY BOUNDARY. NOT MUCH OF ANY CAPE...BUT MID LEVEL DRYING AND DECENT
SPEED SHEAR COULD FUEL THESE. WINDOW OF OPPORTUNITY PROBABLY PRETTY
SMALL...LATE MORNING WEST AND EARLY AFTERNOON EAST. WILL NOT MENTION
YET BUT SHOULD HAVE A BETTER IDEA ON TIMING OF DRY SLOT THIS TIME
TOMORROW.

SUNDAY AND BEYOND...DRY CONDITIONS DEVELOP AS BROAD LOW AMPLITUDE
RIDGE SETTLES IN OVER AREA. TEMPERATURES CONTINUING ABOVE NORMAL FOR
THIS PERIOD.

&&

.AVIATION...VALID 30/12Z-01/12Z...
VFR THROUGH 18Z WITH AREAS OF R- AND AN ISOLD MVFR CIG. AFT
18Z...MORE WIDESPREAD MVFR CIG VSBY DVLPG...AND AFT 00Z ISOLD IFR
CIGS VSBY IN R-/R.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 65  52  67  46  63 /  50  70  50  20   0
SIERRA BLANCA TX        64  49  67  41  63 /  50  70  50  20   0
LAS CRUCES              64  50  67  43  64 /  60  70  50  20   0
ALAMOGORDO              64  48  66  41  62 /  50  70  50  20   0
CLOUDCROFT              50  41  49  31  47 /  60  70  60  30   0
TRUTH OR CONSEQUENCES   63  48  65  41  60 /  60  70  50  20   0
SILVER CITY             60  47  59  37  56 /  80  80  50  30   0
DEMING                  65  50  67  43  63 /  60  70  50  20   0
LORDSBURG               65  50  66  41  61 /  70  80  50  20   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM NOON MST TODAY THROUGH SATURDAY
AFTERNOON      FOR NMZ022-025.

TX...NONE.
&&

17 HEFNER
Hazardous weather outlook, Nov 30, 6:49 AM MST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
649 AM MST FRI NOV 30 2007

NMZ022>025-030>032-TXZ055-056-011330-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
649 AM MST FRI NOV 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AREAS OF LIGHT RAIN
THIS MORNING WILL INCREASE TO OCCASIONAL HEAVY RAIN LATE THIS
AFTERNOON AND TONIGHT. LOCALIZED FLOODING IS POSSIBLE...MAINLY IN
THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RAIN IS EXPECTED TO
LESSEN SOME AND TURN MORE SHOWERY BY SATURDAY AFTERNOON. A FEW SNOW
SHOWERS ARE POSSIBLE ABOVE 7000 FEET SATURDAY NIGHT AND SUNDAY
MORNING BUT NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED. DRY
CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THE FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in New Mexico, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.